Tennessee, 2008Drought in Tennessee, September 1 to 30, 2008
September 1 to 30, 2008 · NWS OHX · 20 events in 20 counties and zones
Unusually dry weather continued in September especially across the east half of Middle Tennessee. Many of these locations received less than one-half inch of rain in September or roughly 2-4 inches LESS than the amount that typically occurs in September.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unusually dry weather continued in September especially across the east half of Middle Tennessee. Many of these locations received less than one-half inch of rain in September or roughly 2-4 inches LESS than the amount that typically occurs in September. Sparse rainfall combined with temperatures of about 2 degrees above average helped intensify the on-going drought and spread it slightly westward (deeper into Middle TN).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 31, 7:20 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 31, 7:20 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT SUN AUG 31 2008
.DISCUSSION...
SOME HIGH CLOUDINESS FROM GUSTAV IS LOCATED OVER TN AT THIS HOUR.
SHOULD SEE A CONTINUATION OF MOSTLY CLEAR SKIES FOR THE REMAINDER OF
THE OVERNIGHT HOWEVER.
FOR THE UPDATE..WILL SIMPLY CLEAN UP WORDING AND GO WITH A MOSTLY
CLEAR SKY AND A CONTINUATION OF GENERALLY LIGHT EAST WINDS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Aug 31, 4:25 AM CST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SUN AUG 31 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SUN AUG 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
Drought, Bedford
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Macon
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Overton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Smith
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, White
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Drought, Clay
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in Louisiana, September 1 to 3, 20086 deaths · 2 injured · $951 million · EF2 · 32 events
- Hurricane and Tornadoes in Louisiana, September 1 to 2, 20083 deaths · $151 million · EF1 · 42 events
- Tropical Storm and Flash Flooding in Louisiana, September 1 to 3, 20081 death · 7 injured · $14 million · 30 events
- Flash Flood and Debris Flows in Puerto Rico, September 1 to 3, 20082 deaths · $73,000 · 20 events
- Tornadoes and Tropical Storm in Mississippi, September 1 to 4, 2008$71 million · EF1 · 70 events
- Tornadoes and Tropical Storm in Louisiana, September 1 to 3, 2008$386 million · EF1 · 25 events
- Tornado and Tropical Storm in Arkansas, September 1 to 3, 2008$41 million · EF0 · 5 events
- Hurricane and Storm Surge in Mississippi, September 1 to 2, 2008$22 million · 11 events
- Storm Surge in Alabama, September 1, 2008$4.5 million · 3 events
- Storm Surge in Florida, September 1 to 2, 2008$1.0 million · 5 events
- Storm Surge in Florida, September 1, 2008$550,000 · 3 events
- Flash Flooding in Alabama, September 1, 2008$259,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136752, 136753, 136754, 136755, 136756, 136757, 136758, 136759, 136761, 136762, 136763, 136764, 136765, 136766, 136767, 136768, 136769, 136770, 136771, 136772.